MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion (pe) occurred.The procedure was cancelled.During a pulse field ablation procedure indicated for a case of paroxysmal atrial fibrillation, a versacross access solution kit and a nrg rf needle were selected for use.The physician got placement in fossa and attempted to cross septum with versacross rf wire three times.Then, increased to two seconds constant however was still unable to cross transeptal.Hence, transeptal was obtained using a nrg transseptal needle and torflex sheath but later a pericardial effusion was discovered and required a pericardiocentesis.The procedure was cancelled.The nrg needle and versacross return are expected.In the physician opinion, since he could not cross with versacross and changed to nrg first time to cross septum and pe developed, he felt the nrg may have contributed to the adverse event.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross rf wire.
 
Additional Manufacturer Narrative
Due to additional information received, the initial mdr was updated in the blocks b5 (describe event or problem), f10 and h6 (patient codes).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a pericardial effusion (pe) occurred.The procedure was cancelled.During a pulse field ablation procedure indicated for a case of paroxysmal atrial fibrillation, a versacross access solution kit and a nrg rf needle were selected for use.The physician got placement in fossa and attempted to cross septum with versacross rf wire three times.Then, increased to two seconds constant however was still unable to cross transeptal.Hence, transeptal was obtained using a nrg transseptal needle and torflex sheath but later a pericardial effusion was discovered and required a pericardiocentesis.The procedure was cancelled.The nrg needle and versacross return are expected.In the physician opinion, since he could not cross with versacross and changed to nrg first time to cross septum and pe developed, he felt the nrg may have contributed to the adverse event.It was further confirmed fluoroscopy and ice were used for visualization.It was attempted to cross with versacross four times, the versacross rf wire was protruding out of the dilator when attempting to cross and slight forward pressure was applied upon fourth attempt to cross.Tenting was seen mid anterior on the fossa.No malfunction was noted on the versacross only that it was unable to obtain crossing with application of rf.Physician felt that somehow it could have contributed to the patient's tamponade because it could not cross multiple times.Act was therapeutic.
 
Additional Manufacturer Narrative
The device was returned for analysis.Upon receipt at our post market quality assurance laboratory, the rf needle was visually inspected.The device passed flushing test (pre and post decontamination); the distal sideports of the needle as well as the luer at the handle appeared to be clear of debris and free of defects, and no visual damages were noted.Next, the device passed puncture test with rf needle and connector cable on a bench-top model.Also, the device passed the design specifications for the active tip length measurement, continuity test.Additionally, the design specification for the curve overlay inspection was not met which was due to the manual reshaping of the needle which was evident along the curve profile.There is no evidence to suggest the device did not meet design specifications, and device failure is not suspected.Therefore, the reported allegation related to pericardial effusion can't be confirmed.
 
Event or Problem Description

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21001980
Report Number2124215-2024-81458
Device Sequence Number13221475
Product Code DXF
UDI-Device Identifier00685447004523
UDI-Public00685447004523
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C0
Device Catalogue NumberNRG-E-HF-71-C0
Device Lot Number0033436097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/27/2024
02/28/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date01/15/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown